High Wind, Absaroka Mountains
- When
- November 19, 3:25 PM MST
- Where
- Absaroka Mountains forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.760, -108.887 (the zone’s center; the record gives no point)
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Nov 19, 2:20 PM MST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
220 PM MST WED NOV 19 2003
.TONIGHT THROUGH SATURDAY...STRONG UPPER LEVEL TROUGH WILL BE
PASSING THROUGH SOUTHERN CANADA TONIGHT...MOVING FROM SOUTHERN ALBERT
TO SOUTHERN MANITOBA BY MORNING. A TRAILING DISTURBANCE EXTENDING
SOUTHWEST FROM THIS MAIN UPPER TROUGH WILL REACH THE WEST BY
MORNING...WITH LARGE PLUME OF PACIFIC MOISTURE PUSHING IN AS WELL.
WINDS AT 700 MB WILL BE VEERING OVERNIGHT FROM SW TO W AT 40 TO 50
KTS UP AGAINST THE WESTERN MTS. COLD FRONT REACHES THE NORTH BY
MORNING BUT WILL LIKELY STOP DURING THE AFTERNOON BEFORE REACHING
CASPER AND THE WIND RIVER BASIN. WILL GO WITH ONLY SLIGHT CHANCE OF
SNOW IN CENTRAL AND SOUTHERN LOWER ELEVATIONS...AND TAPER SNOW OFF
IN THE WEST DURING THE AFTERNOON AS WAVE EXITS AND UPSLOPE FLOW
DECREASES. WILL UPGRADE TO WINTER STORM WARNING IN THE
WEST...BEGINNING AT MIDNIGHT TONIGHT.
NEXT WAVE APPROACHES THE WEST THURSDAY NIGHT AHEAD OF LARGER SCALE
UPPER TROUGH THAT WILL BE DIGGING OVER THE PAC NW. WARM AIR
ADVECTION INCREASES FRIDAY NIGHT AHEAD OF THE NEXT SYSTEM. ALTHOUGH
THE OROGRAPHIC EFFECT WILL BE LESS THAN THE EARLIER WAVE...THE
DYNAMICS WILL MAKE UP FOR IT. AM LEANING MORE TOWARD THE GFS
SOLUTION WITH THIS SECOND WAVE. COLD FRONT DROPS SOUTH LATE IN THE
DAY ON FRIDAY AND PUSHES THROUGH BY SATURDAY MORNING. UPSLOPE SNOWS
EAST OF THE DIVIDE WILL BE LIKELY FRIDAY NIGHT AND SATURDAY. WILL
LEAVE CURRENT FORECAST AS IS.
THE AFFECTS OF THE TWO SYSTEMS ARE ROUGHLY 12 HRS APART. BELIEVE THE
LOWER ELEVATIONS WILL SEE MORE OF A BREAK IN THE SNOW THAN THE MTS...
THUS WILL GO WITH WARNING THROUGH NOON TOMORROW FOR THE LOWER
ELEVATIONS...AND THROUGH FRIDAY IN THE MTS...WITH A MENTION OF A
BREAK LATE TOMORROW AFTERNOON THROUGH EARLY EVENING BEFORE SNOW
INCREASES AGAIN.
.SATURDAY THROUGH WEDNESDAY...
UPPER LEVEL RIDGING BUILDS IN FOR SUNDAY INTO MONDAY FOR DRY
CONDITIONS. NEXT SYSTEM DEVELOPS WESTERLY FLOW INTO WESTERN MOUNTAINS
FOR INCREASED POPS AGAIN FOR TUESDAY/WEDNESDAY FOR THE HIGHER
ELEVATIONS OF THE WEST. EASTERN AREAS APPEAR TO REMAIN MOSTLY DRY
WITH DOWNSLOPE CONDITIONS. DEPENDING ON EXTENT OF NEW SNOW COVER WITH
LATE WEEK STORMS...SHOULD BE SOME COLD MORNINGS BY SUNDAY/MONDAY.
HAVE DROPPED TEMPS MOST LOCATIONS.
&&
.RIW...WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING CONTINUES THROUGH TONIGHT
WYO ZONES...019-020-022-030.
WINTER STORM WARNING LATE TONIGHT THROUGH THURSDAY NOON
WYO ZONES...013-023-025.
WINTER STORM WARNING LATE TONIGHT THROUGH FRIDAY
WYO ZONES...001-002-012-014-015-024.
&&
RK/FRIEDERSWYZ001>020-022>030-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 540 AM MST WED NOV 19 2003 ...HIGH WIND WARNING FOR PORTIONS OF CENTRAL AND SOUTHERN WYOMING TODAY AND TONIGHT... ...WINTER STORM WATCH FOR WESTERN WYOMING FOR LATE TONIGHT THROUGH THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WEST WINDS AFFECTING SOME OF THE CENTRAL MOUNTAINS AND THE SOUTHERN WIND CORRIDOR OF WYOMING WILL INCREASE TODAY AND CONTINUE THROUGH TONIGHT. SOUTHWEST WINDS OF 40 TO 50 MPH ALONG WITH GUSTS OF 60 TO 80 MPH WILL OCCUR AT TIMES. POTENTIALLY HEAVY SNOW WILL DEVELOP IN THE WESTERN MOUNTAINS AND VALLEYS LATE TONIGHT ALONG WITH STRONG WEST WINDS CAUSING CONSIDERABLE BLOWING AND DRIFTING SNOW... ESPECIALLY IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ARCTIC AIR WILL PLUNGE SOUTH BRINGING MUCH COLDER TEMPERATURES TO CENTRAL AND WESTERN WYOMING SATURDAY AND SUNDAY. HEAVY SNOW MAY FALL ACROSS THE WESTERN MOUNTAINS AND VALLEYS THURSDAY AND THURSDAY NIGHT. HEAVY SNOW MAY ALSO FALL OVER AREAS EAST OF THE CONTINENTAL DIVIDE FRIDAY NIGHT AND SATURDAY...INCLUDING THE CITIES OF LANDER...RIVERTON AND CASPER...AS UPSLOPE FLOW CONDITIONS DEVELOP THERE. THE SNOW WILL DECREASE SATURDAY NIGHT...WITH DRY WEATHER BY SUNDAY. THE NEXT CHANCE OF SNOW WILL ARRIVE TUESDAY. TRAVELERS AND ANYONE PARTICIPATING IN OUTDOOR ACTIVITIES FROM THURSDAY THROUGH SATURDAY SHOULD BE PREPARED FOR WINTER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET AS THIS SYSTEM DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HIGH WINDS AS WELL AS SNOW ACCUMULATION AMOUNTS. LIPSON
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335356.